Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 15, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 14, 2006, 3:09 PM MST for 6 counties in Wyoming. It took effect at Dec 14, 2006, 11:04 PM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2006, 3:09 PM MST (22:09 UTC)
- In effect from
- Dec 14, 2006, 11:04 PM MST
- Expired
- Dec 15, 2006, 2:56 PM MST
- In force
- 16 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 452 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 142209 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 309 PM MST THU DEC 14 2006 ...HIGH WINDS LIKELY IN THE ABSAROKA MOUNTAINS TONIGHT WITH THE POTENTIAL FOR HIGH WINDS LATER TONIGHT AND FRIDAY ACROSS GREEN...RATTLESNAKE AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS AS WELL AS THE CODY FOOTHILLS AND THE LOWER ELEVATIONS OF NATRONA COUNTY... WYZ002-150700- /O.UPG.KRIW.HW.A.0012.061215T0700Z-061215T2200Z/ /O.NEW.KRIW.HW.W.0015.061215T0700Z-061215T2200Z/ ABSAROKA MOUNTAINS- 309 PM MST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS WILL LIKELY INCREASE AFTER MIDNIGHT TO BETWEEN 45 TO 55 MPH WITH GUSTS OF 75 TO 85 MPH...PARTICULARLY ALONG THE CHIEF JOSEPH HIGHWAY AND ANY EXPOSED LOCATIONS. TRAVELERS SHOULD BE ESPECIALLY ALERT FOR THESE DANGEROUS WINDS. BRING ANY LOOSE ITEMS INDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ019-020-150700- /O.EXT.KRIW.HW.A.0012.061215T0900Z-061215T2200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 309 PM MST THU DEC 14 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM 2 AM MST FRIDAY THROUGH FRIDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 2 AM MST FRIDAY THROUGH FRIDAY AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT WITH THE POSSIBILITY OF HIGH WINDS AFTER 2 AM. SUSTAINED SOUTHWEST WINDS BETWEEN 35 AND 45 MPH ALONG WITH WIND GUSTS OF 60 MPH ARE POSSIBLE LATE TONIGHT THROUGH FRIDAY. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING BOULEVARD OVER THE SOUTHERN PORTION OF CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. IF CONDITIONS WARRANT...THIS HIGH WIND WATCH WILL BE UPGRADED TO A HIGH WIND WARNING LATER TONIGHT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ015-150700- /O.EXT.KRIW.HW.A.0012.061215T0900Z-061215T2200Z/ WIND RIVER MOUNTAINS EAST- 309 PM MST THU DEC 14 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM 2 AM MST FRIDAY THROUGH FRIDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM 2 AM MST FRIDAY THROUGH FRIDAY AFTERNOON. SOUTHWEST WINDS WILL LIKELY INCREASE TONIGHT WITH SUSTAINED WINDS OF 40 TO 50 MPH WITH WIND GUSTS OF 75 MPH POSSIBLE OVERNIGHT INTO FRIDAY...INCLUDING SOUTH PASS ALONG HIGHWAY 28. IF CONDITIONS WARRANT... THIS HIGH WIND WATCH WILL BE UPGRADED TO A HIGH WIND WARNING LATER TONIGHT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ WYZ003-150700- /O.CON.KRIW.HW.A.0012.061215T0700Z-061215T2200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 309 PM MST THU DEC 14 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH FRIDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT THROUGH FRIDAY AFTERNOON. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE LATER TONIGHT WITH THE POSSIBILITY OF HIGH WINDS. SOUTHWEST WINDS MAY INCREASE TO BETWEEN 35 AND 40 MPH WITH GUSTS TO 60 MPH...AFTER MIDNIGHT INTO FRIDAY OVER PORTIONS OF THE CODY FOOTHILLS...PARTICULARLY IN THE VICINITY OF CLARK AND AT THE MOUTH OF ANY DEEP CANYONS...AS WELL AS ALONG HIGHWAY 120... ESPECIALLY BETWEEN CLARK AND HIGHWAY 296. THE STRONGEST WINDS ARE EXPECTED TO BE NORTH OF CODY. BE ON THE ALERT FOR DANGEROUS SUDDEN CROSS WINDS AND BRING INDOORS ANY LOOSE ITEMS. IF CONDITIONS WARRANT...THIS HIGH WIND WATCH WILL BE UPGRADED TO A HIGH WIND WARNING BY MIDNIGHT. REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. $$ TEAM RIVERTON
4 follow-up statements
000 WWUS75 KRIW 150604 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1104 PM MST THU DEC 14 2006 ...HIGH WINDS ARE EXPECTED IN THE ABSAROKA...GREEN...RATTLESNAKE AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY FOR THE REMAINDER OF TONIGHT THROUGH FRIDAY AFTERNOON... WYZ003-150715- /O.CAN.KRIW.HW.A.0012.061215T0700Z-061215T2200Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1104 PM MST THU DEC 14 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WATCH. $$ WYZ019-020-151415- /O.UPG.KRIW.HW.A.0012.061215T0900Z-061215T2200Z/ /O.EXA.KRIW.HW.W.0015.061215T0700Z-061215T2200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 1104 PM MST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SUSTAINED SOUTHWEST WINDS BETWEEN 35 AND 45 MPH ALONG WITH WIND GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED TO OCCUR OVER PARTS OF THE WARNED AREA TONIGHT...BECOMING MORE WIDESPREAD FRIDAY MORNING. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING BOULEVARD OVER THE SOUTHERN PORTION OF CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-151415- /O.UPG.KRIW.HW.A.0012.061215T0900Z-061215T2200Z/ /O.EXA.KRIW.HW.W.0015.061215T0700Z-061215T2200Z/ WIND RIVER MOUNTAINS EAST- 1104 PM MST THU DEC 14 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS ARE EXPECTED TO INCREASE WITH SUSTAINED WINDS OF 40 TO 50 MPH WITH WIND GUSTS OF 75 MPH LIKELY LATE TONIGHT THROUGH FRIDAY AFTERNOON...INCLUDING SOUTH PASS ALONG HIGHWAY 28. THESE DANGEROUS WINDS COMBINED WITH PERIODS OF LIGHT SNOW WILL CAUSE AREAS OF NEAR ZERO VISIBILITY DUE TO CONSIDERABLE BLOWING AND DRIFTING SNOW OVER SOUTH PASS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-151415- /O.CON.KRIW.HW.W.0015.061215T0700Z-061215T2200Z/ ABSAROKA MOUNTAINS- 1104 PM MST THU DEC 14 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST FRIDAY. SOUTHWEST WINDS BETWEEN 45 AND 55 MPH WITH GUSTS OF 75 TO 85 MPH WILL CONTINUE ACROSS THE ABSAROKA MOUNTAINS...PARTICULARLY ALONG THE CHIEF JOSEPH HIGHWAY AND ANY EXPOSED LOCATIONS. TRAVELERS SHOULD BE ESPECIALLY ALERT FOR THESE DANGEROUS WINDS. BRING ANY LOOSE ITEMS INDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 150937 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MST FRI DEC 15 2006 ...HIGH WINDS ARE EXPECTED IN THE ABSAROKA...GREEN...RATTLESNAKE AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH THIS AFTERNOON... WYZ019-020-151745- /O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 237 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS BETWEEN 35 AND 45 MPH ALONG WITH WIND GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED TO OCCUR OVER THE WARNED AREA THROUGH THIS AFTERNOON. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING BOULEVARD OVER THE SOUTHERN PORTION OF CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-151745- /O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/ WIND RIVER MOUNTAINS EAST- 237 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE WITH SUSTAINED WINDS OF 40 TO 50 MPH WITH WIND GUSTS OF 75 MPH LIKELY THROUGH THIS AFTERNOON...INCLUDING SOUTH PASS ALONG HIGHWAY 28. THESE DANGEROUS WINDS COMBINED WITH PERIODS OF LIGHT SNOW WILL CAUSE AREAS OF NEAR ZERO VISIBILITY DUE TO CONSIDERABLE BLOWING AND DRIFTING SNOW OVER SOUTH PASS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-151745- /O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/ ABSAROKA MOUNTAINS- 237 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SOUTHWEST WINDS BETWEEN 45 AND 55 MPH WITH GUSTS OF 75 TO 85 MPH WILL CONTINUE ACROSS THE ABSAROKA MOUNTAINS...PARTICULARLY ALONG THE CHIEF JOSEPH HIGHWAY AND ANY EXPOSED LOCATIONS THROUGH THIS AFTERNOON. TRAVELERS SHOULD BE ESPECIALLY ALERT FOR THESE DANGEROUS WINDS. BRING ANY LOOSE ITEMS INDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$
000 WWUS75 KRIW 151640 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 940 AM MST FRI DEC 15 2006 ...HIGH WINDS ARE EXPECTED IN THE ABSAROKA...GREEN...RATTLESNAKE AND EASTERN SLOPES OF THE WIND RIVER MOUNTAINS...AS WELL AS THE LOWER ELEVATIONS OF NATRONA COUNTY THROUGH THIS AFTERNOON... WYZ019-020-152200- /O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 940 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SUSTAINED SOUTHWEST WINDS BETWEEN 35 AND 45 MPH ALONG WITH WIND GUSTS BETWEEN 60 AND 70 MPH ARE EXPECTED TO OCCUR OVER THE WARNED AREA THROUGH THIS AFTERNOON. SOME OF THE STRONGEST WINDS WILL OCCUR FROM HIGHWAY 220 AND ALCOVA RESERVOIR TO THE SOUTHWEST SIDE OF CASPER. THE DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER... HIGHWAY 287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING BOULEVARD OVER THE SOUTHERN PORTION OF CASPER... ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ015-152200- /O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/ WIND RIVER MOUNTAINS EAST- 940 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO INCREASE WITH SUSTAINED WINDS OF 40 TO 50 MPH WITH WIND GUSTS OF 75 MPH LIKELY THROUGH THIS AFTERNOON...INCLUDING SOUTH PASS ALONG HIGHWAY 28. THESE DANGEROUS WINDS COMBINED WITH PERIODS OF LIGHT SNOW THIS AFTERNOON WILL CAUSE AREAS OF NEAR ZERO VISIBILITY DUE TO CONSIDERABLE BLOWING AND DRIFTING SNOW OVER SOUTH PASS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ WYZ002-152200- /O.CON.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/ ABSAROKA MOUNTAINS- 940 AM MST FRI DEC 15 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. SOUTHWEST WINDS BETWEEN 40 AND 50 MPH WITH GUSTS OF 75 MPH WILL CONTINUE ACROSS THE ABSAROKA MOUNTAINS...PARTICULARLY ALONG THE CHIEF JOSEPH HIGHWAY AND ANY EXPOSED LOCATIONS THROUGH THIS AFTERNOON. TRAVELERS SHOULD BE ESPECIALLY ALERT FOR THESE DANGEROUS WINDS. BRING ANY LOOSE ITEMS INDOORS. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ TEAM RIVERTON
000 WWUS75 KRIW 152156 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 256 PM MST FRI DEC 15 2006 WYZ002-015-019-020-152300- /O.CAN.KRIW.HW.W.0015.000000T0000Z-061215T2200Z/ ABSAROKA MOUNTAINS-WIND RIVER MOUNTAINS EAST- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...JEFFREY CITY...CASPER 256 PM MST FRI DEC 15 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS ARE STILL EXPECTED THE REMAINDER OF THE AFTERNOON BUT THESE WILL NOT REACH HIGH WINDS CRITERIA. $$ TEAM RIVERTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 14, 12:18 PM MST, 2 hours 51 minutes earlier.
Area forecast discussion, Dec 14, 12:18 PM MST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1218 PM MST THU DEC 14 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT UPDATED TO EXTEND THE WINTER HIGHLIGHTS THROUGH FRIDAY AFTERNOON. IT APPEARS THE APPROACH OF THE COLD FRONT WILL BRING ANOTHER ROUND OF PRECIPITATION INTO FRIDAY AFTERNOON. THERE COULD BE A BRIEF BREAK IN BETWEEN OUR CURRENT ISENTROPIC PRECIPITATION AND THE FRONTAL BOUNDARY PRECIPITATION BUT DONT COUNT ON IT. EITHER WAY...SNOW WILL CONTINUE INTO FRIDAY...ESPECIALLY IN THE MOUNTAINS. THE VALLEYS ARE A LITTLE TRICKER WITH TEMPERATURES AND LOCATION OF BEST FORCING. WILL LEAVE THE STAR VALLEY OUT OF THE ADVISORY WITH THIS AFTERNOON UPDATE AS RAIN IS FALLING IN THE SOUTH AND ONLY LIGHT SNOW SO FAR IN THE NORTH. WE MAY NEED TO ADD THEM IN THE ADVISORY WITH THE AFTERNOON UPDATE. PIH RADAR SHOWING IMPRESSIVE AREA OF PRECIPITATION BEGINNING TO IMPACT OUR WEST. MORE ON THE AFTERNOON DISCUSSION. THE CONTINUATION OF THE EXTENDED PACIFIC MOISTURE FEED ORIGINATING WELL WEST OF HAWAII WILL CONTINUE TO SUPPLY WESTERN WYOMING WITH ADDITIONAL SIGNIFICANT SNOWFALL THROUGH THIS EVENING. THIS SNOWFALL WILL BE ENHANCED BY A BROAD AREA OF ISENTROPIC LIFT. TAKING INTO ACCOUNT THAT STEADY SNOW IS ALREADY FALLING ACROSS WESTERN WYOMING AND INCREASING IN INTENSITY...DECIDED TO GO WITH THE LOW END OF WARNING CRITERIA FOR THE WESTERN WYOMING MOUNTAINS...NAMELY 9 TO 14 INCHES. WENT WITH LESSER AMOUNTS IN YELLOWSTONE PARK WHERE THE SNOW SHOULD BE DELAYED THIS MORNING SO WENT WITH 5 TO 8 INCHES THERE. THE JACKSON VALLEY WILL ACCUMULATE MOST OF THEIR SNOWFALL DURING THE NEXT FEW HOURS BEFORE THE SNOW MIXES WITH RAIN THIS AFTERNOON. AFTER THE MIXTURE CHANGES BACK TO ALL SNOW IN THE JACKSON VALLEY THIS EVENING THEY WILL SEE A TOTAL OF 4 TO 5 INCHES. THE UPPER GREEN RIVER BASIN SHOULD REGISTER 3 TO 6 INCHES OF SNOWFALL. THE START VALLEY WILL NOT SEE ANY APPRECIABLE ACCUMULATION AS TEMPS THERE ARE ALREADY IN THE 40S. AS A RESULT...WENT WITH WINTER WEATHER HILITES FOR MOST OF WESTERN WYOMING THROUGH MIDNIGHT TONIGHT. AFTER ANOTHER SHEARED VORT LOBE TRACKS EAST ACROSS THE CWA AROUND MIDNIGHT TONIGHT WE WILL SEE ANOTHER BRIEF RESPITE IN THE SNOWFALL LATE TONIGHT. THEN A VIGOROUS SHORTWAVE NOW OVER 42N/142W WILL TRACK RAPIDLY EAST TOWARD WYOMING. THIS WAVE WILL PUSH A STRONG PACIFIC COLD FRONT SOUTH ACROSS WYOMING ON FRIDAY. Q VECTOR FORCING...FRONTAL LIFT AND INSTABILITY WILL PRODUCE ONE LAST QUICK GRAND FINALE OF SIGNIFICANT SNOWFALL FOR WESTERN WY FRIDAY WITH ANOTHER 2 TO 4 INCHES EXPECTED. WITH SOME NEGATIVE LIFTED INDICES EXPECT ISOLATED HEAVY SNOW PELLET SHOWERS WITH THUNDER TO OCCUR FRIDAY. THE FRONT SHOULD BE STRONG ENOUGH TO SPILL SOME OF THE PRECIP OVER TO THE EAST SIDE OF THE DIVIDE FRIDAY. AS FOR THE WINDS...700MB WINDS ARE EXPECTED TO ONCE AGAIN INCREASE TO 60 KNOTS TONIGHT AND FRIDAY. THE RIGHT FRONT QUADRANT OF THE APPROACHING 140 KNOT JET MAX WILL HELP SURFACE THESE 60 KNOT WINDS CLOSER TO THE SURFACE WHICH WILL BE COINCIDENT WITH A PROGGED WELL DEFINED LEE SIDE TROUGH. AS A RESULT HAVE ISSUED A HIGH WIND WATCH FOR THE CODY FOOTHILLS...ABSAROKAS...EAST SLOPES OF THE WIND RIVER MTNS INCLUDING SOUTH PASS...THE GREEN MTNS AS WELL AS NATRONA COUNTY INCLUDING THE CITY OF CASPER VALID FROM MIDNIGHT TONIGHT THROUGH 22Z FRIDAY. HAVE INDICATED A DOWNWARD TREND IN THESE WINDS FROM NORTH TO SOUTH AS THE FRONT APPROACHES FRIDAY. ON FRIDAY NIGHT AND SATURDAY MORNING THE FRONT WILL STALL JUST TO THE SOUTH AS VORT ENERGY ESTABLISHES ITSELF NEAR VEGAS. ISENTROPIC LIFT WILL GET UNDERWAY ACROSS SOUTHERN WY AHEAD OF THE ASSOCIATED SOUTHERN STREAM BROAD TROUGH OVER THE GREAT BASIN. WENT WITH HIGH CHANCES TO LOW LIKELY POPS FOR SNOWFALL MAINLY OVER SWEETWATER COUNTY AND SOUTHERN LINCOLN COUNTY LATE FRIDAY NIGHT INTO SATURDAY. IN ADDITION...QG FORCING WILL BE IN PLACE THERE ALONG WITH NEGATIVE EPV JUST ABOVE THE SLOPING FRONT. WOULD THEREFORE EXPECT POSSIBLE NARROW STATIONARY HEAVY SNOW BANDING TO TAKE PLACE IN THIS AREA DURING THIS TIME FRAME BUT FOR NOW HAVE LIGHT AMOUNTS. THE LATEST RUNS INDICATE THAT THE SNOWFALL ASSOCIATED WITH THE SOUTHERN STREAM ENERGY TO THE SOUTH AND ITS ISENTROPIC LIFT WILL TAKE PLACE FARTHER SOUTH AND EAST THAN ORIGINALLY ANTICIPATED SO KEPT JUST LOW POPS SOUTH AND WEST OF THE OWL CREEK MTNS. EXPECT A SIGNIFICANT COOL DOWN AFTER THE FROPA FRIDAY. .LONG TERM...SUNDAY THROUGH THURSDAY ON SUNDAY...THE CONUS WILL HAVE A LONGWAVE TROUGH ACROSS THE WESTERN U.S. AND FLAT RIDGING ACROSS ACROSS THE SOUTHEAST. THIS LONGWAVE TROUGH WILL BE SLOW TO PUSH THROUGH THE AREA...WITH TWO MAIN PIECES OF ENERGY. ONE PIECE OF ENERGY WILL BE WELL SOUTH OF THE AREA ACROSS ARIZONA AND NEW MEXICO...WHILE THE OTHER PIECE OF ENERGY WILL SKIRT ACROSS THE NORTHEAST SECTIONS OF THE AREA ON MONDAY. HOWEVER...THE BEST SHOT AT PRECIPITATION WILL OCCUR ON SUNDAY ACROSS THE EASTERN/FAR SOUTHERN SECTIONS OF THE FORECAST AREA...WHERE THE BEST FORCING AND BAROCLINICITY WILL BE LOCATED. AFTER SUNDAY... DRIER AIR IS EXPECTED TO WORK INTO THE REGION...WHICH IS SUPPORTED BY THE 00Z GFS AND ECMWF. SO HAVE TRIMMED POPS BACK SIGNIFICANTLY SUNDAY NIGHT AND MONDAY. A TRANSITORY RIDGE WILL AFFECT THE AREA ON TUESDAY...BEFORE A WEAK DISTURBANCE SKIRTS THE AREA TO THE NORTH ON WEDNESDAY. ALSO...THE COLDEST TEMPERATURES SO FAR THIS SEASON IS EXPECTED FOR EARLY NEXT WEEK. && .RIW WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY THROUGH 3 PM FRIDAY FOR WYOMING ZONES 001...013 AND 025. WINTER STORM WARNING FOR WYOMING ZONES 012...014 AND 024 ALSO THROUGH 3 PM FRIDAY. HIGH WIND WATCH LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR WYOMING ZONES 002>003...015 AND 019>020. && SHORT TERM...LIPSON/SKRBAC LONG TERM...WM
Hazardous weather outlook, Dec 14, 12:24 PM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1224 PM MST THU DEC 14 2006 WYZ001>020-022>030-151200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1224 PM MST THU DEC 14 2006 ...WINTER STORM WARNING FOR THE WESTERN WYOMING MOUNTAINS TODAY THROUGH 3 PM FRIDAY... ...SNOW ADVISORY FOR THE JACKSON VALLEY...YELLOWSTONE PARK AND THE UPPER GREEN RIVER BASIN FOOTHILLS TODAY THROUGH 3 PM FRIDAY... ...HIGH WIND WATCH FOR PORTIONS OF WESTERN AND CENTRAL WYOMING THROUGH LATE TONIGHT THROUGH MID AFTERNOON FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT 9 TO 14 INCHES OF SNOWFALL IS EXPECTED IN THE WESTERN WYOMING MOUNTAINS BY FRIDAY AFTERNOON ALONG WITH 3 TO 6 INCHES OF SNOW EXPECTED IN THE JACKSON VALLEY AND THE UPPER GREEN RIVER FOOTHILLS. 5 TO 10 INCHES OF SNOW IS EXPECTED IN YELLOWSTONE PARK...EXCEPT FOR LESSER AMOUNTS AROUND MAMMOTH. IN ADDITION...WIND GUSTS OF 45 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW IN THE WESTERN WYOMING MOUNTAINS TODAY THROUGH MIDNIGHT TONIGHT. TRAVELLERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS ACROSS WESTERN WYOMING. SLOW DOWN AND DRIVE DEFENSIVELY. VERY STRONG WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 TO 75 MPH MAY OCCUR LATE TONIGHT ACROSS NATRONA COUNTY INCLUDING THE CITY OF CASPER...THE GREEN MOUNTAINS...SOUTH PASS AS WELL AS ACROSS THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY STRONG WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 TO 75 MPH MAY OCCUR FRIDAY MORNING INTO MID AFTERNOON FRIDAY IN NATRONA COUNTY INCLUDING THE CITY OF CASPER...THE GREEN MOUNTAINS... SOUTH PASS AS WELL AS ACROSS THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS. THE CURRENT STORM SYSTEM WILL LAST THROUGH FRIDAY AFTERNOON BEFORE MOVING EAST AND SOUTH. ANOTHER STORM SYSTEM WILL LIKELY GIVE SOUTHERN WYOMING SOME SNOWFALL LATE FRIDAY NIGHT INTO SATURDAY. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AS WELL AS ANY WIND SPEEDS IN EXCESS OF 50 MPH. THANK YOU. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:03 AM MST | Snow Advisory | RIW | Lincoln, Park, Sublette, Teton | 35 hr |
| Dec 14, 4:03 AM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 40 hr |
| Dec 14, 4:59 AM MST | High Wind Watch | RIW | Fremont, Hot Springs, Natrona, Park, Sublette, Sweetwater | 18 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.